Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 91, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 1, 2009, 7:12 PM EDT for 4 counties in North Carolina. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2009, 7:12 PM EDT (23:12 UTC)
- Expired
- Jun 1, 2009, 8:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Hoke County, NC, Moore County, NC, Richmond County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 121 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 7:30 PM EDT | TSTM WND DMG | 4 Sse Camp Mackall, NC | TREES DOWN BLOCKING TRAFFIC ON HWY 15-501 BETWEEN CARPENTER RD AND PEACH ORCHARD RD. |
| Jun 1, 7:52 PM EDT | HAIL 1.75 | 8 N Laurinburg, NC | A SPOTTER REPORTS HAIL THE SIZE OF GOLF BALLS ON CAMP MONROE RD...NORTH OF LAURINBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 012312
SVRRAH
NCC093-125-153-165-020000-
/O.NEW.KRAH.SV.W.0091.090601T2312Z-090602T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
712 PM EDT MON JUN 1 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA
WESTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
SOUTH CENTRAL MOORE COUNTY IN CENTRAL NORTH CAROLINA
EAST CENTRAL RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 800 PM EDT
* AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTHWEST OF WAGRAM...OR 12 MILES WEST
OF RAEFORD.MOVEMENT WAS NEARLY STATIONARY. NICKEL SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CAMP MACKALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
&&
LAT...LON 3490 7957 3493 7958 3509 7959 3516 7933
3488 7932 3489 7958
TIME...MOT...LOC 2312Z 097DEG 0KT 3494 7944
$$
BSD3 follow-up statements
000
WWUS52 KRAH 012325
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
725 PM EDT MON JUN 1 2009
NCC093-125-153-165-020000-
/O.CON.KRAH.SV.W.0091.000000T0000Z-090602T0000Z/
SCOTLAND NC-HOKE NC-MOORE NC-RICHMOND NC-
725 PM EDT MON JUN 1 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EAST CENTRAL RICHMOND...SOUTH CENTRAL MOORE...WEST CENTRAL HOKE
AND NORTHERN SCOTLAND COUNTIES...
AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CAMP
MACKALL...OR 10 MILES WEST OF RAEFORD. THIS STORM WAS NEARLY
STATIONARY. QUARTER SIZED HAIL IS LIKELY WITH THIS STORM.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... CAMP MACKALL.
VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...
CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3492 7934 3490 7957 3493 7958 3509 7959
3516 7933
TIME...MOT...LOC 2324Z 148DEG 2KT 3497 7940
$$
BSD000
WWUS52 KRAH 012342
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
742 PM EDT MON JUN 1 2009
NCC093-125-153-165-020000-
/O.CON.KRAH.SV.W.0091.000000T0000Z-090602T0000Z/
SCOTLAND NC-HOKE NC-MOORE NC-RICHMOND NC-
742 PM EDT MON JUN 1 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EAST CENTRAL RICHMOND...EXTREME SOUTH CENTRAL MOORE...WEST
CENTRAL HOKE AND NORTHERN SCOTLAND COUNTIES...
AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES SOUTH
OF CAMP MACKALL...OR 11 MILES NORTH OF LAURINBURG. THIS STORM WAS
NEARLY STATIONARY. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH
ARE LIKELY WITH THIS STORM.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... NORTH CENTRAL SCOTLAND
COUNTY ALONG US HIGHWAY 15/501.
VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...
CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3492 7934 3490 7957 3493 7958 3509 7959
3510 7941 3506 7936
TIME...MOT...LOC 2339Z 136DEG 2KT 3493 7947
$$
BSD000
WWUS52 KRAH 020002
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
802 PM EDT MON JUN 1 2009
NCC093-125-153-165-020011-
/O.EXP.KRAH.SV.W.0091.000000T0000Z-090602T0000Z/
SCOTLAND NC-HOKE NC-MOORE NC-RICHMOND NC-
802 PM EDT MON JUN 1 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RICHMOND...
EXTREME SOUTH CENTRAL MOORE...WEST CENTRAL HOKE AND NORTHERN SCOTLAND
COUNTIES EXPIRED AT 800 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE. A WARNING REMAINS IN EFFECT
FOR SOUTHERN SECTIONS OF SCOTLAND AND RICHMOND COUNTIES UNTIL 830 PM.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.
LAT...LON 3492 7934 3490 7957 3493 7958 3509 7959
3510 7941 3506 7936
TIME...MOT...LOC 2342Z 136DEG 2KT 3493 7947
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:35 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 1, 3:35 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 335 PM EDT MON JUN 1 2009 .SYNOPSIS... HIGH PRESSURE WILL QUICKLY MOVE OFF THE MID ATLANTIC COAST THIS AFTERNOON AND EVENING...ALLOWING A WEAK FRONT TO RETREAT NORTH. THIS WILL RESULT IN AN INCREASE IN HEAT AND HUMIDITY ACROSS THE REGION THAT WILL LAST THROUGH MIDWEEK. RAIN CHANCES INCREASE IN EARNEST BY THURSDAY AS ANOTHER FRONTAL SYSTEM SLOWLY MOVES INTO THE AREA. && .NEAR TERM /THROUGH TUESDAY NIGHT/... AS OF 210 PM MONDAY... THE SFC HIGH OFF THE MID ATLANTIC COAST WILL CONTINUE TO QUICKLY MOVE EAST THIS AFTERNOON... ALLOWING THE FRONT TO THE SOUTH TO BEGIN RETREATING NORTH. AS WINDS VEER TO MORE OF A EAST TO SOUTHEAST COMPONENT...LOW LEVEL MOISTURE WILL BEGIN TO INCREASE...PARTICULARLY OVER THE SOUTHERN HALF OF THE AREA...WHERE PRECIPITABLE WATERS ARE FORECAST TO CLIMB NEAR 1.5 INCHES. SPC MESOANALYSIS ALREADY SHOWS MLCAPES OF 2000 J/KG OVER THE SOUTHERN THIRD OF THE FORECAST AREA. WITH THE WEAK CONVERGENCE ALONG THE FRONT...EXPECT ISOLATED CONVECTION TO DEVELOP...WITH PERHAPS SLIGHTLY BETTER COVERAGE IN THE FAR SOUTHEAST WHERE DEWPOINTS WILL BE THE HIGHEST IN THE UPPER 60S. FURTHER NORTH...DESPITE THE INCREASE IN MOISTURE... PRECIPITABLE WATERS WILL ONLY CLIMB TO ABOUT 1 INCH DURING PEAK HEATING...THUS GREATLY INHIBITING SUBSTANTIAL INSTABILITY. WITH DEEP LAYER SHEAR 15 KT OR LESS...ANY CONVECTION THAT DEVELOPS WILL BE PULSE IN NATURE. HOWEVER...GIVEN THE EXPECTED INSTABILITY...CANNOT RULE OUT SOME GUSTY WINDS OR SMALL HAIL...AND OF COURSE HEAVY DOWNPOURS DUE TO THE WEAK STEERING FLOW. ANY CONVECTION THAT DEVELOPS IN THE SOUTH THIS AFTERNOON SHOULD DIMINISH BY EARLY EVENING WITH THE LOSS OF DAYTIME HEATING. THE SFC FRONT GRADUALLY WASHES OUT LEAVING A WEAK SOUTHERLY FLOW OVERNIGHT. EXPECT MILD LOWS GENERALLY IN THE MID 60S. BROAD MID AND UPPER LEVEL RIDGING WILL PERSIST THROUGH TOMORROW... WITH NO REAL FOCUS FOR CONVECTIVE DEVELOPMENT IN SPITE OF VERY WARM TEMPERATURES. SPEAKING OF TEMPERATURES...AN 850 MB THERMAL RIDGE WILL PASS JUST TO THE NORTH ACROSS VIRGINIA TOMORROW WITH 850 MB TEMPS CLOSE TO +20C. 850MB TEMPS ACROSS CENTRAL NC WILL HOVER AROUND +18C. WITH DEEP MIXING PAST 850 MB AND LOW LEVEL THICKNESSES APPROACHING OR SLIGHTLY EXCEEDING 1420M...HIGHS ARE EXPECTED TO BE IN THE LOW TO MID 90S. PRECIPITABLE WATERS WILL HOVER AROUND AN INCH IN MOST AREAS (NEAR NORMAL FOR THIS TIME OF YEAR)...WITH SLIGHTLY HIGHER VALUES OVER THE SOUTHEAST. HOWEVER...CONSIDERABLE DRYNESS IN THE COLUMN JUST ABOVE THE BOUNDARY LAYER WILL PREVENT MUCH IN THE WAY OF CONVECTIVE ACTIVITY. IN FACT...DEWPOINTS ARE APT TO MIX OUT INTO THE UPPER 50S/LOWER 60S...WHICH WILL KEEP INSTABILITY IN CHECK. WHILE AN ISOLATED STORM CANNOT BE COMPLETELY RULED OUT...CHANCES ARE TOO LOW TO MAKE MENTION IN THE FORECAST AND WILL KEEP POPS BELOW 20 PERCENT. ANOTHER QUIET AND MILD NIGHT EXPECTED FOR TUESDAY NIGHT WITH LOWS IN THE MID TO UPPER 60S. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... AS OF 330 PM MONDAY... HEIGHTS BEGIN TO LOWER ALOFT ON WEDNESDAY AS S/W TROUGH DIGGS SE INTO MS VALLEY. MEANWHILE.. WAVY SFC FRONT OVER THE OH VALLEY...KENTUCKY AND WV...BEGINS TO SINK SE INTO THE TN VALLEY AND MID ATLANTIC STATES BY WEDNESDAY NIGHT. AN ABSENCE OF ANY SYNOPTIC TRIGGER ALONG WITH 850 DIFFLUENCE OVER THE AREA SHOULD RESULT IN DRY CONDITIONS ON WEDNESDAY. RAIN CHANCES INCREASE LATE WEDNESDAY NIGHT AS MODELS BEGIN TO SHOW SOME LOW-LEVEL CONVERGENCE ACROSS THE WESTER PIEDMONT...AS PRE-FRONTAL TROUGH SETS UP. THICKNESSES LOWER APPROXIMATELY 10 TO 12 METERS FROM TUESDAY...SUPPORTING HIGH IN THE UPPER 80S TO LOWER 90S. LOWS IN THE MID 60S. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 330 PM MONDAY... A WET AND UNSETTLED PERIOD EXPECTED THURSDAY AFTERNOON THROUGH FRIDAY AS THE FRONT OVER THE MID-ATLANTIC STATES SETTLES ACROSS THE CAROLINAS...PUSHING EAST AND OFF THE SE COAST FRIDAY MORNING. ALTHOUGH THE LATEST 12Z/01 GFS AND CANADIAN MODEL RUN HAVE SPED UP THE EASTERN PROGRESSION OF THE FRONTAL ZONE...PARTS OF THE SOUTHEAST INCLUDING CENTRAL NC ARE STILL POISED TO SEE SOME SIGNIFICANT RAINFALL BY THE END OF THE WORK WEEK...AS LARGE SCALE ASCENT WILL BE IN PLACE LATE THURSDAY/EARLY FRIDAY AS UPPER S/W TROUGH PASSAGE PUSHES THE LOW-LEVEL MOISTURE CONVERGENCE ZONE ATTENDANT TO THE FRONT THROUGH THE AREA. MODELS HAVE BEEN PERSISTENT IN DEVELOPING A WAVE(S) ALONG THE FRONT...IN RESPONSE TO THE LOWERING HEIGHT ALOFT HOWEVER MODELS HAVE BEEN ERRATIC WITH THE PLACEMENT/LOCATION OF WAVES ALONG THE FRONT...GREATLY ALTERING CONVECTIVE QPF FIELDS AND RESULTING IN A LOW CONFIDENCE QPF FORECAST. A SEVERE THREAT COULD MANIFEST AS WELL...AS THE RESULTANT LOCAL BACKING OF THE SURFACE WINDS COULD ENHANCE LOW-LEVEL SHEAR/HELICITY. EARLY MODEL PROJECTIONS SHOW BEST INSTABILITY ACROSS THE NC COASTAL PLAIN THURSDAY AFTERNOON AND EVENING...WITH COOLER MORE STABLE AIR SPREADING SOUTH ACROSS THE AREA BETWEEN 06 TO 12Z FRIDAY AS STABLE NE WINDS PUSH INTO THE AREA. HAVE LIKELY POPS ACROSS THE NORTHWEST ON THURSDAY...WITH CHANCE EVERYWHERE ELSE...INCREASING TO LIKELY EVERYWHERE THURSDAY NIGHT. POPS SLOWLY TAPER OFF FRIDAY AFTERNOON AS FRONT HUGS THE COAST...WHILE NELY WRAP AROUND MOISTURE RETARDS CLEARING. WILL LOWER FORECAST HIGHS ON FRIDAY INTO THE UPPER 60S TO AROUND 70 IN THE NW PIEDMONT TO MID TO UPPER 70S ACROSS THE SANDHILLS AND SOUTHERN COASTAL PLAIN. FORECAST HIGHS FRIDAY POTENTIALLY COULD BE EVEN COOLER IF CURRENT MODEL PROJECTIONS VERIFY...AS THEY PLACE THE ENTIRE CWA ON THE COOL/STABLE SIDE OF THE BOUNDARY. RAIN CHANCES DRAMATICALLY DROP OFF ON SATURDAY AS FRONT SHIFTS EAST AND OFFSHORE WITH UPPER RIDGE BUILDING INTO THE AREA FROM THE WEST. WILL KEEP A SLIGHT CHANCE IN THE WEST TO SMALL CHANCE TO EAST. DIURNALLY DRIVEN SLIGHT TO SMALL CHANCE POPS RETURN FOR SUNDAY AND MONDAY WITH NO DISCERNIBLE SYNOPTIC SCALE TRIGGERS TO SUPPORT ORGANIZED CONVECTION AS FLAT UPPER RIDGE HOLD S OVER THE SOUTHEAST. TEMPERATURES MODERATE THROUGH THE WEEKEND...INCREASING ABOUT 5 DEGREES EACH DAY...WITH LOWER 90S BY MONDAY. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 210 PM MONDAY... VFR CONDITIONS EXPECTED FOR THE MAJORITY OF THE TAF PERIOD. SOUTHERN PORTIONS OF NC ARE BECOMING MODERATELY UNSTABLE AS A WEAK FRONT SLOWLY BEGINS TO RETREAT NORTH FROM THE COAST. CANNOT RULE OUT AN ISOLATED THUNDERSTORM INVOF FAY THIS AFTERNOON...SO WILL KEEP A CB MENTION IN THROUGH 00Z. QUIET WEATHER EXPECTED OVERNIGHT AS THE FRONT LIFTS NORTH AND BEGINS TO WASH OUT...LEAVING A WEAK SOUTHERLY FLOW OVERNIGHT. CANNOT RULE OUT SOME PATCHY FOG AS DEWPOINTS RISE INTO THE MIDDLE 60S...BUT CONDITIONS NOT EXPECTED TO DROP BELOW MVFR AT THIS JUNCTURE. WHILE TOMORROW WILL BE WARM AND UNSTABLE...WEAK MID LEVEL RIDGING AND FAIRLY DRY CONDITIONS ABOVE THE BOUNDARY LAYER...WILL KEEP A LID ON MOST CONVECTIVE DEVELOPMENT TOMORROW AFTERNOON. FOR NOW...ONLY EXPECTING SOME SCATTERED DIURNAL CUMULUS DEVELOPING BY THE AFTERNOON. VFR CONDITIONS PERSIST THROUGH MIDWEEK...EXCEPT FOR SOME PATCHY EARLY MORNING FOG. RAIN CHANCES AND DETERIORATING AVIATION CONDITIONS EXPECTED FOR THURSDAY/FRIDAY AS A COLD FRONT GRADUALLY MOVES THROUGH THE REGION. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JFB NEAR TERM...JFB SHORT TERM...CBL LONG TERM...CBL AVIATION...JFB
Hazardous weather outlook, Jun 1, 4:19 AM EDT, 14 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 419 AM EDT MON JUN 1 2009 NCZ007>011-021>028-038>043-073>078-083>086-088-089-020830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 419 AM EDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 1, 3:46 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 346 PM EDT MON JUN 1 2009 NCZ089-012100- SAMPSON- INCLUDING THE CITY OF...CLINTON 346 PM EDT MON JUN 1 2009 ...SCATTERED STRONG THUNDERSTORMS POSSIBLE ACROSS SAMPSON COUNTY THROUGH 5 PM EDT... A MOIST AND VERY UNSTABLE AIR MASS WILL SUPPORT THE DEVELOPMENT OF SCATTERED STRONG THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN SAMPSON COUNTY THROUGH 5 PM. THESE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING STRIKES...WIND GUSTS NEAR 40 MPH AND SOME HAIL. THESE IS THE POTENTIAL FOR THE STORMS TO BECOME SEVERE WITH THE MAIN SEVERE WEATHER THREAT HAIL UP TO THE SIZE OF QUARTERS. KEEP A CLOSE WATCH TO THE SKY IF YOU ARE OUTDOORS. DONT WAIT UNTIL RAIN BEGINS BEFORE TAKING SHELTER. REMEMBER...LIGHTNING HAS BEEN KNOWN TO STRIKE SEVERAL MILES FROM THE THUNDERSTORM CLOUD. GO TO YOUR CAR OR A BUILDING AT THE FIRST SIGN OF A STORM OR WHEN THUNDER IS HEARD.
Special weather statement, Jun 1, 4:52 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 452 PM EDT MON JUN 1 2009 NCZ078-012200- WAYNE- INCLUDING THE CITY OF...GOLDSBORO 452 PM EDT MON JUN 1 2009 ...STRONG THUNDERSTORM OVER SOUTHEAST WAYNE COUNTY... A STRONG THUNDERSTORM WILL MOVE SLOWLY EAST ACROSS SOUTHEAST WAYNE COUNTY THROUGH 6 PM. THE STORM WILL AFFECT AREAS SOUTH OF SEVEN SPRINGS AND EAST OF MOUNT OLIVE. THE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING...WIND GUSTS UP TO 40 MPH...AND SMALL HAIL. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN SOUTHEAST WAYNE COUNTY. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS CAN BE EXPECTED.
Special weather statement, Jun 1, 5:49 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 549 PM EDT MON JUN 1 2009 NCZ075-086-012245- HOKE-MOORE- 549 PM EDT MON JUN 1 2009 ...STRONG THUNDERSTORMS WILL MOVE ACROSS EASTERN MOORE AND NORTHERN HOKE COUNTIES THROUGH 645 PM EDT... AT 549 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER SOUTHERN PINES...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR VASS AROUND 620 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. WSS
Local storm report, Jun 1, 6:17 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
617 PM EDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 3 E ROSEBORO 34.96N 78.46W
06/01/2009 E0.88 INCH SAMPSON NC PUBLIC
NICKEL SIZE HAIL REPORTED BY THE PUBLIC ALONG NC HWY
24... JUST EAST OF ROSEBORO.
&&
BSDLocal storm report, Jun 1, 6:41 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
641 PM EDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 4 NNW TURKEY 35.05N 78.22W
06/01/2009 E0.75 INCH SAMPSON NC PUBLIC
PENNY SIZE HAIL REPORTED ON LAKE ARTESIA ROAD... NEAR
PINE RIDGE ROAD.
&&
BSDLocal storm report, Jun 1, 6:56 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL 1 E RAEFORD 34.98N 79.21W
06/01/2009 E0.75 INCH HOKE NC LAW ENFORCEMENT
911 CENTER REPORTS PENNY SIZE HAIL ON HWY 401 ON THE EAST
SIDE OF RAEFORD.
&&
SMITHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 40 min |
| Jun 1, 5:13 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 45 min |
| Jun 1, 6:42 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 48 min |
| Jun 1, 7:49 PM EDT | Areal Flood Advisory | RAH | Hoke, Scotland | 76 min |
| Jun 1, 7:50 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 29 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.